MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: weight: unknown/not provided.Section a5: ethnicity: unknown/not provided.Section a6: race: unknown/not provided.Section b3: date of event: unknown; requested but not provided.The best estimate date is between (b)(6) 2025 [implant date] and (b)(6) 2026 [alert date].Section d6b: if explanted, give date: unknown; requested but not provided.; the extent of patient contact is unknown, however product was received indicating that the an explant was performed.The product was received for evaluation: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: mar 31, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification was performed on the suspect product and found the lens had a cut down the middle, and scratches on the surface of the lens.No issues that could cause or contribute to the complaint issues reported were identified during product evaluation.The other issues observed during the product evaluation could not be confirmed to be related to the manufacturing or design process.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a patient experienced a myopic surprise following implantation of a single-piece preloaded toric intraocular lens (iol) in the dominant eye.The physician stated that a non johnson & johnson iol had been implanted in the patient¿s first eye several years earlier.Postoperatively, the patient expressed dissatisfaction with the surgical outcome.However, the patient reportedly understood that the event was not related to the lens type but rather to individual healing response.The physician scheduled an iol exchange to address the issue.Additional information indicated that the product was returned and investigated indicating that the explant was performed.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25034402
Report Number3012236936-2026-000094
Device Sequence Number9175739
Product Code MJP
UDI-Device Identifier05050474747753
UDI-Public(01)05050474747753(17)280523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDIU300
Device Catalogue NumberDIU300U215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2026
Initial Report FDA Received Date04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale